MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL

WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G22074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct, the physician used a cook memory hard wire basket.It was initially reported that during the procedure the user detected the basket could not be opened completely and could not remove the stone.The user changed to another same rpn device to continue the stone removal.There was no reportable information at that time.The device was received for evaluation on 21 apr 2025 with the basket partially extended and the basket could not be retracted using the handle [subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The investigation is ongoing.A follow-up emdr will be submitted within 30 days of submission of this report.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.An in vivo photo of the device was provided showing the basket partially advanced, though the handle position is not visible.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket partially extended and could not be retracted using the handle.A kink starting at 17.4cm - 18.3cm distal from the handle was observed.During further evaluation the catheter was flushed with water to removed a large buildup of red substance from the catheter.The basket was then able to be fully retracted though with slight resistance.However, when advancing the basket it was noted that the basket was only able to partially exit the catheter with the assistance of pliers.It was observed, via the movement of a buckled portion during advancement and retraction that the clear tubing was advancing with the basket, creating the illusion of the catheter being too long despite the basket assembly and tubing being the correct length.This is indicative of the clear tubing becoming disconnected from the handle due to an insufficient flare of the clear tubing to secure it under the handle's connector cap.This results in the clear tubing's ability to move freely through the shrink tubing with the basket assembly during advancement.Lab meetings were held on 09may2025 and 12may2025 with manufacturing engineering and production leadership in which it was determined that the basket's clear tubing was not sufficiently secured to the handle during the manufacturing process.The root cause for the insufficient connection is unknown.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the difficulty advancing the basket was traced to an insufficient connection between the catheter and the device handle causing the catheter tubing to advance with the basket.Production management and the department team leads were notified of this occurrence.A corrective action (capa) has been initiated to reduce occurrences of clear tubing flare failures within the device handle.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description

Brand Name
MEMORY HARD WIRE BASKET
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key22013494
Report Number1037905-2025-00385
Device Sequence Number5355802
Product Code FFL
UDI-Device Identifier00827002220744
UDI-Public(01)00827002220744(17)271023(10)W4881879
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22074
Device Catalogue NumberMWB-3X6
Device Lot NumberW4881879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/13/2025
06/05/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/05/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-260V.; WIRE GUIDE ACRO-35-450.
Patient Age69 YR
Patient SexFemale
Patient Weight52 KG